# SDR 96ZZZX4315

- Difficulty date: July 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1493V
- Make and model: Cessna 172M
- Aircraft serial: 17263623
- Engine: Lyc O320E2D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connectiing Rod
- Part number: 78027
- Condition: Bolt Failed
- Location: Nr 1 Cylinder
- Part time: 1,301 hours
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

ENGINE FAILED IN-FLIGHT WITH LOUD BANG.  AIRPLANE FORCE LANDED ON ROAD.  INSPECTION REVEALED NR 1 CYLINDER ROD HAD COME LOOSE FROM CRANK AND PUNCHED HOLE IN BOTTOM OF CASE.  INSPECTION OF ENGINE FOUND CONNECTING ROD BOLTS, P/N 78027, ON NR 1 AND NR 4 CYLINDERS' CONNECTING RODS HAD BROKEN IN HALF.
